MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN SECTOR W/GRIPTION 50MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN SECTOR W/GRIPTION 50MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121732050
Medical Device Problem Codes Use of Device Problem (1670); Device Dislodged or Dislocated (2923); Noise, Audible (3273)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 10/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation records received.Patient alleges malfunctioning, failure, mechanical loosening of the internal prosthetic joint, squeaking sounds, hip pain , clicking, imbalance, difficulty walking.It band corrosion and found a polyethylene failure due to a fracture of the locking mechanism.Eccentric superior position of the femoral head relative to the acetabulum is consistent with polyethylene wear.Calcified uterine fibroid.Consistent with posterior impingement trunnion intact with a few minor scratches.Was found to have a dissociated acetabular liner.Femoral component showed significant stripe wear.Black film to the anterior aspect, posterior capsule and some of the abductor musculature.Doi: (b)(6), 2021.Dor: (b)(6), 2023.Right hip.On (b)(6)2021 the patient had a right total hip arthroplasty to address osteoarthritis.Depuy products were implanted during this surgery.(b)(6)2023 radiographs note the patient was status post right total hip arthroplasty with the indications for right hip joint pain.Eccentric superior position of the femoral head relative to the acetabulum is consistent with polyethylene wear.(b)(6)2023, medical records note the patient has catastrophic failure of right tha polyethylene.It was noted that the original tha was completed in (b)(6) 2021.The patient was noted to have right hip pain and squeaking, along with mild decrease in range of motion.On (b)(6)2023 patient had a revision right total hip arthroplasty to address mechanical loosening of internal prosthetic joint.Depuy components were implanted during this procedure.The surgeon reported finding dark-colored fluid collection below it band consistent with corrosion.Obvious polyethylene failure with fracture of locking mechanism, appears to be due to posterior impingement of the femoral component.Femoral neck had small impression, only 5% thickness of the neck, consistent with posterior impingement.Trunnion intact with a few minor scratches.3+.Indications for surgery included vague pain, patient had a fall and then noticed squeaking.A dissociated acetabular liner was found.During the procedure, the surgeon noted there was a black film to the anterior aspect of the posterior capsule.The femoral head showed significant stripe wear.The acetabular liner was fractured with the posterior rim loose and floated in the posterior capsule.The femoral component was evaluated and found to be well fixed.There was a small area of pitting torossian along the posterior neck likely from the posterior impingement into the rim of the acetabular component metal exposed.The acetabular cup was slightly over anterverted, therefor revised (b)(6)2023 medical records note the patient had a fall onto the left hip 5 weeks s/p revision of right hip (no new pc required, no allegations of patient harm or failure).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Product description:- pinn sector w/gription 50mm.Product code:- 121732050.Lot no:- 9647900.Quantity of manufactured:- 10.Date of manufacturing:- 10-dec-2020.Expiry date:- 30-nov-2030.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: product description:- pinn sector w/gription 50mm, product code:- 121732050, lot no:- 9647900, quantity of manufactured:- 10, date of manufacturing:- 10-dec-2020, expiry date:- 30-nov-2030.Device history review: a manufacturing record evaluation was performed for the finished device, and no non-conformances / manufacturing irregularities related to the malfunction were identified.

Brand Name
PINN SECTOR W/GRIPTION 50MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21124444
Report Number1818910-2025-00604
Device Sequence Number7538834
Product Code KWA
UDI-Device Identifier10603295010296
UDI-Public(01)10603295010296(17)301130(10)9647900
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121732050
Device Lot Number9647900
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale